Skip to content
My WebMD Sign In, Sign Up

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Includes Expert Content
Dr. Schwartz: your input on Remeron for 'silent migraine' syndrome
avatar
Anon_963 posted:
Along with constant head pressure--no pain-- and symptoms associated with Meniere's, I was told recently by a Neurologist that Remeron is a good drug for the symtoms associated with 'migraines' without the pain--or as some call it, 'silent migraine'.

This medication has been 'suggested by another doctor--a Psychiatrist--I've seen 3 times and as yet I am on no meds but low dose Xanax--but am considering taking it to see if I tolerate it. I don't do meds well at all, so am a bit nervous about this one too, but this was his suggestion to try to help me since he's aware of my sensitivity to side effects.

Another drug--Nortryptlyine- I had tried 2 years ago for the head pressure and tinnitus and hearing loss, but couldn't take it due to side effects. This has gone on 'much too long' and I'm out of 'options' or answers!

This Neuro doctor I saw for a 2nd opinion said not only would this help with my anxiety and depression, due to these health issues revolving around my developing Meniere's and loss of hearing, and all that this condition has caused, but would also help with the daily bad head pressure and nausea too.
Still, it puzzles me that I'd have daily migraines---and nausea!
He didn't have an answer for that--hopefully you can shed some light on that.
Could it all be due to the Meniere's and is it possible to have daily migraines, silent or otherwise?
I used to have the 'pain too' for many years when younger--but certainly not 'daily'! Thanks!

I may start the new med tomorrow if the doctor decides to try me on it. I see a Therapist (4 times now), and she's helping 'alot', but can't help with the physical symptoms but she has helped me deal with all the rest-- so just wanted another opinion too.
I'm coping better some days, on nothing but the low doses of Xanax, and don't like taking anything really.
As an older female--mid 70's--and otherwise in good health, is this a drug you're familiar with and have you found it to be successful to help with the above symptoms? Thanks
Reply
 
avatar
Thomas L Schwartz, MD responded:
Hi- am sorry about your headaches. Migraines are often associated with nausea and in fact they often use compazine a nausea med to treat migraines. Remeron is a good antidepressant, may help anxiety and it blocks a serotonin-2 receptor which typically makes it have no headaches side effects, or theoretically might treat headaches. I agree with your other doctors that it may be a reasonable option. It does have side effects- fatigue, increased appetite etc- so discuss with your doc.
 
avatar
yanksgirl responded:
Thanks for your 'insight' too. I started this last night. Had a very disturbing dream about a loved one who had died. Also had 'restless leg syndrome' badly but not only on my legs (which I get on occasion) but my arms too. Thought I'd never get comfortable. Slept for the first time, until later this morning, but am very 'sleepy right now'.
I am still 'curious' about something you didn't address.
Can one have 'daily' silent migraines or migraines without pain? Seems to me the symptoms would come and go, but with me, the only relief I get is while sitting back or lying down.

Or is that just a part of the Meniere's I deal with? I didn't have 'daily migraines' when younger. No one seems to know the answer to this one--hoping you have some thoughts on that. Thanks again.
 
avatar
amailia replied to yanksgirl's response:
I was diagnosed with clinical major depression in 1985. I have inherited this disease from my mother and have had symptoms since early childhood.

In 1985 I was prescribed surmontil; in1990 started Prozac to present and I started mirtazapine (Remeron) 2007 to present. I have been on the combined medications since 2007.

When I started the mirtazapine I had some side effects; lightheadness, increased appetite, dry mouth but these did not last very long. I have tolerated the combination therapy very well and don't need as much sleep as I used to need. I am in my late sixties; these drugs helped me live my life to the best that I can.

Talk to your doctor about the side effects and precautions before you start this medication.

Good Luck!

Amalia


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

Sexual Problems from Meds..What to do!Expert
Serotonin type antidepressants can cause 5-30% of the time- sexual problems such as no orgasm, impotence, no libido. Consider that ... More
Was this Helpful?
28 of 35 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.